Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A note on branching theorems


Author: Kenneth D. Johnson
Journal: Proc. Amer. Math. Soc. 129 (2001), 351-353
MSC (1991): Primary 17B35, 22E46; Secondary 22E10
Published electronically: July 27, 2000
MathSciNet review: 1709755
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a complex, simply connected semisimple analytic group with $K$ a closed connected reductive subgroup. Suppose $V$ is an irreducible holomorphic $G$-module and $W$ an irreducible holomorphic $K$-module. We prove that Hom$_{K}(W,V)$ possesses the structure of an irreducible $U(\mathfrak{g})^{K}$-module whenever $\text{Hom}_{K}(W,V)$ is $\neq (0)$. Moreover, $\dim\text{Hom}_{K} (W,V)\le 1$ for all $W$ and $V$ if and only if $U{(\mathfrak{g})}^{K}$ is commutative.


References [Enhancements On Off] (What's this?)

  • [B] Hermann Boerner, Representations of groups. With special consideration for the needs of modern physics, Translated from the German by P. G. Murphy in cooperation with J. Mayer-Kalkschmidt and P. Carr. Second English edition, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1970. MR 0272911
  • [D] Jacques Dixmier, Enveloping algebras, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. North-Holland Mathematical Library, Vol. 14; Translated from the French. MR 0498740
  • [J] Nathan Jacobson, Lectures in abstract algebra. Vol. II. Linear algebra, D. Van Nostrand Co., Inc., Toronto-New York-London, 1953. MR 0053905
  • [K] Friedrich Knop, Der Zentralisator einer Liealgebra in einer einhüllenden Algebra, J. Reine Angew. Math. 406 (1990), 5–9 (German). MR 1048234, 10.1515/crll.1990.406.5
  • [W] Hermann Weyl, Theory of Groups and Quantum Mechanics, Dover, New York, 1931.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 17B35, 22E46, 22E10

Retrieve articles in all journals with MSC (1991): 17B35, 22E46, 22E10


Additional Information

Kenneth D. Johnson
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602
Email: ken@alpha.math.uga.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05646-X
Keywords: Enveloping algebra, centralizer, module
Received by editor(s): September 1, 1998
Received by editor(s) in revised form: April 22, 1999
Published electronically: July 27, 2000
Communicated by: Roe Goodman
Article copyright: © Copyright 2000 American Mathematical Society